DOI 10.1007/s40199-023-00457-z
Trimethoprim/sulfamethoxazole desensitization in an HIV-positive patient with previous Stevens-Johnson syndrome; a failed study.
Аннотация
Drug-induced Stevens-Johnson syndrome (SJS) is a rare but life-threatening hypersensitivity reaction. Drug desensitization might be considered in drug-allergic patients with no therapeutic alternative. A 29-year-old man with a recent diagnosis of HIV and HBV (CD4 count: 4 cells/mm3) who has been receiving Trimethoprim/sulfamethoxazole (TMP/SMX) for Pneumocystis pneumonia (PCP) prophylaxis was admitted at Imam Khomeini hospital complex affiliated to Tehran University of Medical Sciences, with the diagnosis of SJS due to TMP/SMX. After 45 days of supportive care, the patient was a candidate for TMP/SMX desensitization due to our region's unavailability of alternative agents. A 9-day desensitization protocol was used, but the patient complained about diarrhea with severe pain in the rectal mucosa, and macules developed over his lips again on the third day. As a result, the desensitization process immediately stopped, and after the signs and symptoms were resolved, the patient was discharged with Clindamycin tablet 600 mg TDS. Unfortunately, two weeks after discharge, the patient experienced acute kidney injury (AKI) and expired after two dialysis sessions.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.